Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 89, NWS Duluth, MN

July 5, 2016Lake County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 5, 2016, 7:34 PM CDT for Lake County, Saint Louis County, Minnesota. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 7:34 PM CDT (00:34 UTC)
Expired
Jul 5, 2016, 8:15 PM CDT
In force
41 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lake County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 42 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:38 PM CDTTSTM WND DMG5 Ne Fredenberg, MNLARGE TREES AND POWER LINES DOWNED. TIME ESTIMATED FROM RADAR.
Jul 5, 7:45 PM CDTTSTM WND GST 714 Ne Rice Lake Twp, MNMEASURED BY PUBLIC WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

862 
WUUS53 KDLH 060034
SVRDLH
MNC075-137-060115-
/O.NEW.KDLH.SV.W.0089.160706T0034Z-160706T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
734 PM CDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
  SOUTHWESTERN LAKE COUNTY IN NORTHEASTERN MINNESOTA...

* UNTIL 815 PM CDT

* AT 733 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ISLAND
  LAKE... OR 17 MILES NORTH OF DULUTH...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING
           WIND DAMAGE FOR THE PAST TWO HOURS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TWO HARBORS...CASTLE DANGER...KNIFE RIVER... FRENCH RIVER...
  LARSMONT...ARNOLD...ALGER... NORTH SHORE... LAKEWOOD TWP...
  PALMERS...WILD RICE LAKE...
  RICE LAKE TOWNSHIP AND GOOSEBERRY FALLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING.  GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A
STURDY BUILDING ON SHORE!  STAY AWAY FROM TREES...IF POSSIBLE.

&&

LAT...LON 4707 9150 4706 9154 4700 9160 4698 9167
      4691 9176 4687 9187 4688 9222 4716 9219
      4715 9140
TIME...MOT...LOC 0031Z 272DEG 37KT 4702 9219 

HAIL...0.75IN
WIND...60MPH
 
$$
 MILLER
3 follow-up statements
293 
WWUS53 KDLH 060045
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
745 PM CDT TUE JUL 5 2016

MNC075-137-060115-
/O.CON.KDLH.SV.W.0089.000000T0000Z-160706T0115Z/
ST. LOUIS MN-LAKE MN-
745 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ST. LOUIS AND SOUTHWESTERN LAKE COUNTIES...

AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF FRENCH RIVER...OR 17 MILES NORTH OF DULUTH...MOVING EAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING WIND
         DAMAGE.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE... 
TWO HARBORS...CASTLE DANGER...KNIFE RIVER...ISLAND LAKE... BOULDER
LAKE...FRENCH RIVER...LARSMONT...ARNOLD...ALGER...NORTH
SHORE...LAKEWOOD TWP...PALMERS...WILD RICE LAKE...RICE LAKE TWP AND
GOOSEBERRY FALLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A
STURDY BUILDING ON SHORE!  STAY AWAY FROM TREES...IF POSSIBLE.


&&

LAT...LON 4707 9150 4706 9154 4700 9160 4698 9167
      4691 9176 4687 9187 4688 9222 4716 9219
      4715 9140
TIME...MOT...LOC 0044Z 272DEG 37KT 4701 9199 

HAIL...0.75IN
WIND...60MPH
 
$$
 MILLER
425 
WWUS53 KDLH 060050
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
750 PM CDT TUE JUL 5 2016

MNC075-137-060115-
/O.CON.KDLH.SV.W.0089.000000T0000Z-160706T0115Z/
ST. LOUIS MN-LAKE MN-
750 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ST. LOUIS AND SOUTHWESTERN LAKE COUNTIES...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
FRENCH RIVER...OR 18 MILES NORTHEAST OF DULUTH...MOVING EAST AT 45
MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 745 PM...A WIND GUST TO 71 MPH WAS
         MEASURED IN NORMANNA TOWNSHIP...ABOUT 15 MILES NORTH OF
         DULUTH.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TWO HARBORS...CASTLE DANGER...KNIFE RIVER...ISLAND LAKE...BOULDER LAKE...
FRENCH RIVER...LARSMONT...ARNOLD...ALGER...LAKEWOOD TWP...PALMERS...WILD
RICE LAKE...RICE LAKE TWP AND GOOSEBERRY FALLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A
STURDY BUILDING ON SHORE!  STAY AWAY FROM TREES...IF POSSIBLE.

THIS IS A DANGEROUS SITUATION. THIS STORM HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS AND TREES!

&&

LAT...LON 4708 9149 4706 9154 4700 9160 4698 9167
      4691 9176 4688 9185 4689 9221 4716 9219
      4715 9140
TIME...MOT...LOC 0047Z 272DEG 37KT 4701 9194 

HAIL...0.75IN
WIND...70MPH
 
$$
 MILLER
092 
WWUS53 KDLH 060058
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
758 PM CDT TUE JUL 5 2016

MNC075-137-060115-
/O.CON.KDLH.SV.W.0089.000000T0000Z-160706T0115Z/
ST. LOUIS MN-LAKE MN-
758 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ST. LOUIS AND SOUTHWESTERN LAKE COUNTIES...

AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FRENCH RIVER...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TWO HARBORS...FRENCH RIVER...CASTLE DANGER...KNIFE
RIVER...LARSMONT... ARNOLD...ISLAND LAKE...ALGER...LAKEWOOD
TOWNSHIP...PALMERS...AND GOOSEBERRY FALLS STATE PARK.

THIS ALSO INCLUDES HIGHWAY 61 BETWEEN DULUTH AND CASTLE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER IN A
STURDY BUILDING ON SHORE!  STAY AWAY FROM TREES...IF POSSIBLE.

IF YOU ARE IN TWO HARBORS...LARSMONT AND KNIFE RIVER...THIS IS A
DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD WIND DAMAGE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS AND TREES.

&&

LAT...LON 4708 9149 4706 9154 4700 9160 4698 9167
      4691 9176 4688 9185 4689 9212 4716 9210
      4715 9140
TIME...MOT...LOC 0055Z 272DEG 35KT 4700 9186 

HAIL...0.75IN
WIND...70MPH
 
$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:48 PM CDT, 46 minutes earlier.

Area forecast discussion, Jul 5, 6:48 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
648 PM CDT TUE JUL 5 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 350 PM CDT Tue Jul 5 2016

At 330 PM, skies were mostly cloudy across northeast Minnesota,
while it was mostly sunny across northwest Wisconsin and portions
of far northeast Minnesota. Temperatures were generally in the
80s, with the highest temps at 3 pm being 88 degrees. Two Harbors
had the highest heat index value in our CWA at 94 degrees.

The main focus for tonight will be the potential for severe
thunderstorms. Ongoing severe thunderstorms over west central
Minnesota at this time. The consensus of the CAM's has been to
continue development in this area, with discrete cells gradually
morphing into a squall line that will push eastward across central
Minnesota. A tornado watch was recently issued for areas just
south of our southwest, and we may see another watch issued for
points east and potentially a bit north yet this afternoon or
early evening. The chances are increasing for a big wind event,
especially south of our CWA, but possibly including portions of
our southern CWA. Other showers and thunderstorms will develop
across the remainder of northeastern Minnesota, and there could
potentially be some isolated severe storms.

The showers and thunderstorms will then move east out of the area
as the night wears on, leaving a bit of a reprieve on Wednesday.
Highs will be in the upper 70s to lower 80s.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 350 PM CDT Tue Jul 5 2016

By Wednesday the northland will be in a short lull between systems
until another Central Plains low develops and moves toward the
area.

First low, the upper level pattern will become more amplified with
the British Columbia trof digging into the pacific northwest then
scoot along the international border through the rest of the week.
In the meantime, a warm frontal boundary will set up across
Missouri Wednesday night then it will push north and into MN and
WI Thursday. With strong warm air advection across the front,
there will be an increasing chance of rain late Wednesday night
and Thursday. By Thursday Night and Friday we are seeing a couple
different solutions at the surface with the NAM bring the warm
front north through northern WI and into the Arrowhead while the
GFS and ECMWF are more progressive with the system and swing it
straight east and over Lake Michigan by Friday afternoon. Based on
the fairly progressive upper air pattern, think leaning toward the
latter two. However, with the sfc low over Lake Michigan and the
upper low over MN the northland will still be in some good
cyclonic flow. This will keep the chances of rain going until
later Friday night and Saturday. A ridge of high pressure will
bring a relatively dry weekend, then back to rain chances early in
the next work week as another closed upper low advances from the
west.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 643 PM CDT Tue Jul 5 2016

Thunderstorms will be over the region mainly this evening. There
will be periods of MVFR or IFR conditions with the storms. there
could also be some patchy fog overnight. aft 12z we should have
vfr conditions across the forecast area.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  59  81  59  66 /  50   0  10  30
INL  55  81  56  77 /  40  10  10  50
BRD  59  81  61  76 /  50  10  30  60
HYR  62  82  59  78 /  70  10  10  50
ASX  61  82  58  72 /  70  10   0  40

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...None.
&&

SHORT TERM...DAP
LONG TERM...CLC
AVIATION...CLC
Hazardous weather outlook, Jul 5, 1:20 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
120 PM CDT TUE JUL 5 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061145-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
120 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO TONIGHT. SEVERE STORMS ARE POSSIBLE...ESPECIALLY SOUTH OF A
HIGHWAY 2 CORRIDOR. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
WILL BE POSSIBLE WITH THE SEVERE STORMS. AN ISOLATED TORNADO IS
ALSO POSSIBLE...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED THURSDAY INTO FRIDAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. FLOODING IS POSSIBLE WHERE
MULTIPLE THUNDERSTORMS OCCUR.

THUNDERSTORMS ARE AGAIN EXPECTED LATE SUNDAY INTO MONDAY...WITH
STRONG TO SEVERE THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL LIKELY BE NEEDED BY LATE AFTERNOON.

LSZ121-140>148-061145-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
120 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR THIS
AFTERNOON INTO THE EVENING. SOME OF THE STORMS MAY BE STRONG TO
SEVERE...ESPECIALLY OVER THE SOUTHERN PORTION OF THE LAKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A LOW CHANCE FOR THUNDERSTORMS LATE THURSDAY INTO FRIDAY
ACROSS WESTERN LAKE SUPERIOR...BUT THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.

INCREASING NORTHEASTERLY WINDS ACROSS WESTERN LAKE SUPERIOR THURSDAY
NIGHT MAY RESULT IN BUILDING WAVES...LEADING TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 5, 6:28 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
628 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     2 N BIGFORK             47.78N 93.65W
07/05/2016  M59.00 MPH       ITASCA             MN   MESONET

            MESONET STATION EFFM5.

&&

WL
Local storm report, Jul 5, 7:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
703 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     1 E ZEMPLE              47.33N 93.76W
07/05/2016  E70 MPH          ITASCA             MN   TRAINED SPOTTER

            ESTIMATED 70 MPH WIND GUSTS. LOTS OF TREES DOWN ACROSS
            COUNTY ROADS IN AND NEAR DEER RIVER.

&&

WL
Special weather statement, Jul 5, 7:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
711 PM CDT TUE JUL 5 2016

MNZ019-060030-
CENTRAL ST. LOUIS-
711 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. LOUIS COUNTY...

AT 710 PM CDT...A STRONG THUNDERSTORM WAS OVER GILBERT...OR 24 MILES
EAST OF HIBBING...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VIRGINIA...EVELETH...MOUNTAIN IRON...HOYT LAKES...GILBERT...AURORA...
BABBITT...BIWABIK...EMBARRASS...WHITEFACE RESERVOIR...MAKINEN...FRANKLIN...
MCKINLEY...IRON JUNCTION...LEONIDAS...WYNNE LAKE...RIDGE...MESABA AND
ESQUAGAMA LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER
IN A STURDY BUILDING ON SHORE!  STAY AWAY FROM TREES...IF POSSIBLE.

LAT...LON 4732 9260 4761 9263 4772 9203 4733 9202
TIME...MOT...LOC 0009Z 267DEG 36KT 4748 9243

 MILLER
Special weather statement, Jul 5, 7:16 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
716 PM CDT TUE JUL 5 2016

MNZ011-012-060045-
NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
716 PM CDT TUE JUL 5 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS AND
NORTHWESTERN LAKE COUNTIES INCLUDING THE BOUNDARY WATERS
WILDERNESS....

AT 716 PM CDT...AN AREA OF THUNDERSTORMS WAS OVER THE WESTERN
SECTIONS OF THE BOUNDARY WATERS CANOE AREA WILDERNESS...MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 35 MPH...TORRENTIAL RAINFALL...AND OCCASIONAL CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... ELY...WINTON...WHITE IRON LAKE...
BOUNDARY WATERS CANOE AREA WILDERNESS...FALL LAKE...BURNTSIDE
LAKE...BASSWOOD LAKE...SNOWBANK LAKE...BIRCH LAKE...ENSIGN
LAKE...LAKE THREE...SHAGAWA LAKE...HIGH LAKE...BIG MOOSE
LAKE...DISAPPOINTMENT LAKE...GREENSTONE LAKE...CUMMINGS LAKE AND
FOURTOWN LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS. GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER
IN A STURDY BUILDING ON SHORE!  STAY AWAY FROM TREES...IF POSSIBLE.

LAT...LON 4823 9196 4824 9189 4821 9186 4820 9172
      4814 9170 4812 9171 4812 9168 4811 9168
      4811 9165 4810 9164 4811 9156 4804 9157
      4807 9149 4807 9145 4805 9143 4807 9132
      4786 9138 4786 9216 4821 9222 4825 9196
TIME...MOT...LOC 0014Z 267DEG 36KT 4807 9189

 MILLER
Local storm report, Jul 5, 7:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
724 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     1 ESE TOIVOLA           47.16N 92.79W
07/05/2016                   ST. LOUIS          MN   TRAINED SPOTTER

            14 TO 16 INCH DIAMETER MAPLE TREE SPLIT JUST ABOVE THE
            TRUNK AND KNOCKED OVER.

&&

WL
Special weather statement, Jul 5, 7:26 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
726 PM CDT TUE JUL 5 2016

MNZ012-060045-
NORTHERN COOK/NORTHERN LAKE-
726 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COOK COUNTY AND
THE END OF THE GUNFLINT TRAIL...

AT 725 PM CDT...A STRONG THUNDERSTORM WAS OVER SEA GULL
LAKE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...GUNFLINT LAKE...LITTLE SAGANAGA LAKE...SEA GULL LAKE...
ALPINE LAKE...GABIMICHIGAMI LAKE...GNEIS LAKE AND THE GUNFLINT TRAIL.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY
BUILDING. STAY AWAY FROM TREES...IF POSSIBLE.

LAT...LON 4824 9088 4824 9085 4818 9084 4818 9080
      4816 9080 4816 9078 4814 9080 4809 9075
      4810 9064 4803 9062 4802 9102 4818 9107
      4819 9103 4822 9098 4825 9089
TIME...MOT...LOC 0025Z 257DEG 22KT 4817 9084

 MILLER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:11 PM CDTSpecial Weather StatementDLHSaint Louis19 min
Jul 5, 7:16 PM CDTSpecial Weather StatementDLH29 min
Jul 5, 7:24 PM CDTSpecial Marine WarningDLH66 min
Jul 5, 7:26 PM CDTSpecial Weather StatementDLH19 min
Jul 5, 8:12 PM CDTSevere Thunderstorm WarningDLHLake18 min
Jul 5, 8:26 PM CDTSpecial Marine WarningDLH64 min
Jul 5, 8:40 PM CDTSpecial Weather StatementDLHLake20 min
Jul 5, 9:30 PM CDTSpecial Marine WarningDLH60 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.